Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 174, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 6, 2005, 1:56 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2005, 1:56 PM CDT (18:56 UTC)
- Expired
- Aug 6, 2005, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:30 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 6, 10:30 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1030 AM CDT SAT AUG 6 2005 .DISCUSSION... MOSTLY CLEAR SKIES PERSIST THIS MORNING ACROSS THE MIDSOUTH. REMNANTS OF A COLD FRONT STILL LINGER ACROSS SOUTHERN MISSOURI. THE UPPER LEVEL LOW IS STILL LOCATED ALONG THE THE GULF COAST. WITH THE MIDSOUTH IN BETWEEN THESE TWO SYSTEMS EXPECT A DAY MUCH LIKE YESTERDAY WITH A LITTLE MORE SHOWER AND THUNDERSTORM ACTIVITY AROUND. CURRENT FORECAST HAS 40/50 POPS WHICH LOOK GOOD. CU SHOULD BEGIN TO DEVELOP SHORTLY. THE MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO WARM INTO THE 80S. EXPECT HIGHS TO REACH INTO THE LOWER TO MID 90S. WILL BUMP CURRENT HIGHS A CATEGORY. UPDATE WILL BE OUT SHORTLY. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE MO...NONE MS...NONE TN...NONE KRM
Hazardous weather outlook, Aug 6, 4:48 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 448 AM CDT SAT AUG 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 448 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH TODAY AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...WITH ANY SEVERE THUNDERSTORMS TODAY EXPECTED TO BE ISOLATED. HOWEVER... SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE WEATHER TODAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 33 min |
| Aug 6, 2:51 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 24 min |
| Aug 6, 5:02 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 28 min |
| Aug 6, 5:10 PM CDT | Flash Flood Warning | MEG | Alcorn | 2 hr |
| Aug 6, 5:22 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 38 min |
| Aug 6, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 44 min |
| Aug 6, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Union | 42 min |
| Aug 6, 6:30 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 30 min |
| Aug 6, 5:00 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 30 min |
| Aug 6, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 46 min |
| Aug 6, 5:28 PM CDT | Flash Flood Warning | MEG | Madison | 2 hr |
| Aug 6, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 29 min |
| Aug 6, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 26 min |
| Aug 6, 1:38 PM CDT | Flash Flood Warning | MEG | Randolph | 2 hr |
| Aug 6, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.